Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 11, NWS Reno, NV

September 4, 20134 counties in California

NWS Reno, NV issued this red flag warning at Sep 4, 2013, 10:52 AM PDT for 4 counties in California. It took effect at Sep 5, 2013, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2013, 10:52 AM PDT (17:52 UTC)
In effect from
Sep 5, 2013, 11:00 AM PDT
Expired
Sep 5, 2013, 11:00 PM PDT
In force
12 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Nevada County, CA, Placer County, CA, Sierra County, CA

The radar

The Beale AFB radar (KBBX), 93 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 5.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2013-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2013-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WWUS85 KREV 041752
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1052 AM PDT WED SEP 4 2013

...STRONG WINDS AND LOW HUMIDITY THURSDAY...

.LOW PRESSURE OFF THE OREGON COAST WILL MOVE INLAND THURSDAY.
WINDS WILL BEGIN TO INCREASE LATE TONIGHT AND EARLY THURSDAY
MORNING AROUND THE TAHOE BASIN AND WIND PRONE AREAS ALONG HIGHWAY
395. THE STRONG WINDS WILL SPREAD EAST INTO LYON COUNTY AND THE
BASIN AND RANGE BY THURSDAY AFTERNOON. DECREASING HUMIDITY AND THE
GUSTY WINDS WILL COMBINE TO CREATE CRITICAL FIRE WEATHER
CONDITIONS FOR THE EASTERN SIERRA AND MUCH OF WESTERN NEVADA.

CAZ272-273-NVZ450-051400-
/O.UPG.KREV.FW.A.0009.130905T1800Z-130906T0600Z/
/O.NEW.KREV.FW.W.0011.130905T1800Z-130906T0600Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
WESTERN NEVADA SIERRA FRONT-
1052 AM PDT WED SEP 4 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE
BASIN...EASTERN SIERRA AND THE SIERRA FRONT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM TO 11 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA...FIRE
  ZONE 273 MONO AND EASTERN ALPINE COUNTIES AND FIRE ZONE 450
  WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH...GUSTS TO
  45 MPH IN WIND PRONE AREAS. RIDGE GUSTS COULD REACH 65 MPH.

* HUMIDITY...LOWERING TO 12 TO 17 PERCENT IN THE LOWER ELEVATIONS
  AND FALLING TO NEAR 20 PERCENT IN THE TAHOE BASIN.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

NVZ453-459-051400-
/O.UPG.KREV.FW.A.0009.130905T1800Z-130906T0600Z/
/O.NEW.KREV.FW.W.0011.130905T2000Z-130906T0600Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
1052 AM PDT WED SEP 4 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PERSHING...CHURCHILL...LYON AND
MINERAL COUNTIES...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 11 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH...GUSTS IN
  WIND PRONE AREAS MAY REACH 45 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO
3 follow-up statements
464 
WWUS85 KREV 051318
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
618 AM PDT THU SEP 5 2013

...STRONG WINDS AND LOW HUMIDITY THURSDAY...

.LOW PRESSURE OFF THE OREGON COAST WILL MOVE INLAND THURSDAY.
WINDS WILL BEGIN TO INCREASE THIS MORNING AROUND THE TAHOE BASIN
AND WIND PRONE AREAS ALONG HIGHWAY 395. THE STRONG WINDS WILL
SPREAD EAST INTO LYON COUNTY AND THE BASIN AND RANGE BY THURSDAY
AFTERNOON. DECREASING HUMIDITY AND THE GUSTY WINDS WILL COMBINE TO
CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE EASTERN SIERRA AND
MUCH OF WESTERN NEVADA.

CAZ272-273-NVZ450-060130-
/O.CON.KREV.FW.W.0011.130905T1800Z-130906T0600Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
WESTERN NEVADA SIERRA FRONT-
618 AM PDT THU SEP 5 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
LAKE TAHOE BASIN...EASTERN SIERRA AND THE SIERRA FRONT...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA...FIRE 
  ZONE 273 MONO-EASTERN ALPINE COUNTIES AND FIRE ZONE 450 
  WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH...GUSTS TO 
  45 MPH IN WIND PRONE AREAS. RIDGE GUSTS COULD REACH 65 MPH.

* HUMIDITY...LOWERING TO 12 TO 17 PERCENT IN THE LOWER 
  ELEVATIONS AND FALLING TO NEAR 20 PERCENT IN THE TAHOE BASIN.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

NVZ453-459-060130-
/O.CON.KREV.FW.W.0011.130905T2000Z-130906T0600Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
618 AM PDT THU SEP 5 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
PERSHING...CHURCHILL...LYON AND MINERAL COUNTIES...

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH...GUSTS IN 
  WIND PRONE AREAS MAY REACH 45 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
125 
WWUS85 KREV 052113
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
213 PM PDT THU SEP 5 2013

CAZ272-273-NVZ450-060600-
/O.CON.KREV.FW.W.0011.000000T0000Z-130906T0600Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
WESTERN NEVADA SIERRA FRONT-
213 PM PDT THU SEP 5 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE
BASIN...EASTERN SIERRA AND THE SIERRA FRONT...

* AFFECTED AREA...FIRE ZONE 272 GREATER LAKE TAHOE AREA...FIRE 
  ZONE 273 MONO-EASTERN ALPINE COUNTIES AND FIRE ZONE 450 
  WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH...GUSTS TO 
  45 MPH IN WIND PRONE AREAS. RIDGE GUSTS COULD REACH 65 MPH.

* HUMIDITY...12 TO 17 PERCENT IN THE LOWER ELEVATIONS AND NEAR 20
  PERCENT IN THE TAHOE BASIN INTO THIS EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

NVZ453-459-060600-
/O.CON.KREV.FW.W.0011.000000T0000Z-130906T0600Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
213 PM PDT THU SEP 5 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PERSHING...
CHURCHILL...LYON AND MINERAL COUNTIES...

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH...GUSTS IN 
  WIND PRONE AREAS MAY REACH 45 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
134 
WWUS85 KREV 060544
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1044 PM PDT THU SEP 5 2013

CAZ272-273-NVZ450-060645-
/O.EXP.KREV.FW.W.0011.000000T0000Z-130906T0600Z/
GREATER LAKE TAHOE AREA-MONO-EASTERN ALPINE COUNTIES-
WESTERN NEVADA SIERRA FRONT-
1044 PM PDT THU SEP 5 2013

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE LAKE TAHOE BASIN...EASTERN
SIERRA AND THE SIERRA FRONT...

WINDS ARE DIMINISHING ACROSS THE REGION THIS EVENING WITH RELATIVE
HUMIDITY INCREASING...THEREFORE THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE ON TIME.

$$

NVZ453-459-060645-
/O.EXP.KREV.FW.W.0011.000000T0000Z-130906T0600Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
1044 PM PDT THU SEP 5 2013

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR PERSHING...CHURCHILL...LYON AND
MINERAL COUNTIES...

WINDS ARE DIMINISHING ACROSS THE REGION THIS EVENING WITH RELATIVE
HUMIDITY INCREASING...THEREFORE THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE ON TIME.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Sep 4, 6:20 AM PDT, 4 hours 32 minutes earlier.

Area forecast discussion, Sep 4, 6:20 AM PDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
620 AM PDT WED SEP 4 2013

UPDATED TO ADD FIRE WEATHER SECTION BELOW

.SYNOPSIS...

THE MOISTURE FEED WHICH HAS BROUGHT SHOWERS AND THUNDERSTORMS TO
NORTHEAST CALIFORNIA AND WESTERN NEVADA THE PAST FEW DAYS IS
BEGINNING TO THIN, BUT ONE LAST ROUND OF STORMS IS EXPECTED TODAY,
ESPECIALLY IN THE BASIN AND RANGE. A DRIER AIR MASS AND GUSTY WINDS
ARE EXPECTED THURSDAY FOLLOWED BY WARM AND DRY CONDITIONS FOR THE
WEEKEND. SMOKE FROM THE RIM FIRE WILL CONTINUE TO AFFECT PARTS OF
THE SIERRA AND WESTERN NEVADA, BUT PROGRESS IS BEING MADE AND THE
CURRENT SMOKE COLUMN IS NOT AS DENSE AS IT HAS BEEN OVER THE LAST
TWO WEEKS.

&&

.FIRE WEATHER...
BASED ON LATEST MODEL RUNS HAVE DECIDED TO ISSUE A FIRE WEATHER
WATCH FOR THURSDAY FOR ALL AREAS SOUTH OF I-80. WINDS LOOK TO BE
15-25 MPH WITH SOME GUSTS AS HIGH AS 40 MPH ALL ACROSS THE EASTERN
SIERRA AND WESTERN NEVADA. RH IS A BIT MORE MARGINAL, BUT IT STILL
LOOKS TO GET DOWN TO 12-15% IN THE DESERTS AND NEAR 20% IN THE
TAHOE BASIN. COMPLICATING FACTOR IS THE TIMING OF THE DRY SLOT. IF
IT ARRIVES EARLIER IN THE DAY, RH WILL BE 5-10% LOWER THAN
MENTIONED ABOVE. LEFT NORTHERN AREAS OUT OF THE WATCH BASED ON
RECENT RAINFALL OF 1-3 INCHES IN LASSEN COUNTY AND ABOUT 1/2 INCH
IN NORTHERN WASHOE COUNTY. WHILE THERE ARE A FEW SMALL AREAS THAT
DIDN'T RECEIVE MUCH RAINFALL, THE VAST MAJORITY OF THOSE ZONES
HAVE SEEN THEIR LARGE FIRE POTENTIAL MITIGATED FOR A BIT. WALLMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 236 AM PDT WED SEP 4 2013/

SYNOPSIS...

THE MOISTURE FEED WHICH HAS BROUGHT SHOWERS AND THUNDERSTORMS TO
NORTHEAST CALIFORNIA AND WESTERN NEVADA THE PAST FEW DAYS IS
BEGINNING TO THIN, BUT ONE LAST ROUND OF STORMS IS EXPECTED TODAY,
ESPECIALLY IN THE BASIN AND RANGE. A DRIER AIR MASS AND GUSTY
WINDS ARE EXPECTED THURSDAY FOLLOWED BY WARM AND DRY CONDITIONS
FOR THE WEEKEND. SMOKE FROM THE RIM FIRE WILL CONTINUE TO AFFECT
PARTS OF THE SIERRA AND WESTERN NEVADA, BUT PROGRESS IS BEING MADE
AND THE CURRENT SMOKE COLUMN IS NOT AS DENSE AS IT HAS BEEN OVER
THE LAST TWO WEEKS.

SHORT TERM...

FEW CHANGES WERE MADE TO THE ONGOING FORECAST, WITH THE MAIN
CHANGE TO INCREASE WIND SPEEDS ON THURSDAY. THE DEEP MOISTURE TAP
THAT HAS BEEN IN PLACE ACROSS NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA IS BEGINNING TO THIN AS THE UPPER LEVEL LOW WHICH HAS BEEN
SITTING OFF THE PACIFIC NORTHWEST COAST BEGINS TO MOVE INLAND,
SHIFTING THE FLOW FROM THE SOUTH TO THE WEST. DESPITE PWATS BEING
ON THE DECREASE TODAY, A PASSING JET STREAK WILL BRING THE
DYNAMIC FORCING NECESSARY TO ENHANCE SHOWER AND THUNDERSTORM
ACTIVITY THIS AFTERNOON. THE BEST AREA FOR STORMS WILL BE EAST OF
HIGHWAY 95, THOUGH SOME STORMS MAY FORM AS FAR WEST AS LAKE TAHOE.
THE POSSIBILITY FOR NOCTURNAL STORMS EXISTS AS WELL IN THE
DIFFLUENT AREA AHEAD OF THE LOW. THE MAIN STORM THREATS WILL BE
LOCALLY HEAVY RAIN WITH SMALL HAIL AND WIND GUSTS UP TO 50 MPH.

THE LOW MOVING INLAND AND JET STREAK WILL ALSO INCREASE WINDS ON
THURSDAY AND MODELS HAVE COME IN SIGNIFICANTLY STRONGER WITH THE
THERMAL AND PRESSURE GRADIENTS, WHICH IS ALSO REFLECTED IN MOS
GUIDANCE WIND SPEEDS. THIS IS LIKELY DUE TO THE FACT THAT MODELS
ARE PROGGING THE LOW TO DIP FARTHER SOUTH THAT PREVIOUSLY
FORECAST. HAVE INCREASED WIND SPEEDS THURSDAY AFTERNOON AND
EVENING WITH WIDESPREAD VALLEY GUSTS OF 35 TO 40 MPH. THE
STRONGEST WINDS WILL LIKELY BE NORTH OF INTERSTATE 80 AND ALONG
THE SIERRA FRONT AS FAR SOUTH AS MONO COUNTY. THIS COINCIDES WITH
A DRIER AIR MASS PUSHING INTO THE REGION ON THURSDAY, WHICH COULD
CREATE FIRE WEATHER CONCERNS. HOWEVER, WITH COPIOUS AMOUNTS OF
RAINFALL IN SOME LOCATIONS THE PAST 24 HOURS, FUELS MAY NOT BE
VERY RECEPTIVE. IN ADDITION, WINDS WILL CAUSE CHOPPY LAKE
CONDITIONS ON AREA LAKES.

DRIER CONDITIONS WILL CONTINUE INTO THE END OF THE WEEK AS THE
LOW EJECTS NORTHEAST INTO IDAHO AND A RIDGE BUILDS INTO THE
SOUTHWEST. TEMPERATURES WILL DROP SLIGHTLY BELOW NORMAL BEHIND THE
TROUGH PASSAGE THURSDAY INTO FRIDAY, ESPECIALLY NORTH OF
INTERSTATE 80.

THE RIM FIRE IS BECOMING MORE CONTAINED (80% AS OF THE LAST UPDATE
AT 9 PM TUESDAY EVENING) AND IS NOT PUTTING OFF NEARLY AS MUCH
SMOKE AS IT HAS BEEN THESE PAST COUPLE OF WEEKS. HOWEVER, SMOKE IS
STILL EXPECTED TO DRIFT ACROSS PORTIONS OF THE SIERRA, NORTHEAST
CALIFORNIA, AND NORTHWEST NEVADA AS LONG AS THE FIRE IS
BURNING...IT JUST WON'T BE AS THICK. THIS ALSO MEANS THAT AIR
QUALITY IS IMPROVING, THOUGH SENSITIVE GROUPS SHOULD STILL
EXERCISE CAUTION. THE WORST CONDITIONS WILL REMAIN IMMEDIATELY
DOWNWIND OF THE FIRE, INCLUDING ALPINE AND NORTHERN MONO
COUNTIES, ESPECIALLY IN THE AFTERNOON AND EVENING HOURS WHEN THE
FIRE IS MOST ACTIVE. DJ

LONG TERM...SATURDAY THROUGH TUESDAY...

FEW CHANGES MADE TO THE EXTENDED FORECAST AS THE MODELS REMAIN IN
GOOD AGREEMENT WITH RIDGING ACROSS CA/NV FOR THE WEEKEND AND EARLY
NEXT WEEK. ALL MODELS START WITH THE RIDGE OFF THE COAST AND
GRADUALLY PROGRESS IN INLAND WITH THE GFS SLIGHTLY FASTER TO DO SO.
OVERALL, THIS SHOULD HAVE LITTLE IMPACT THROUGH TUESDAY, BUT COULD
BE AN ISSUE COME THE LATTER PART OF NEXT WEEK.

EXPECT LIGHT WINDS UNDER THE RIDGE, MAINLY FROM THE NORTHEAST THAT
WILL BE STRONGEST OVERNIGHT ON THE RIDGES. TEMPERATURES WILL BE A
FEW DEGREES ABOVE AVERAGE AND IN THE LOW 90S WRN NV TO LOW TO MID
80S IN THE SIERRA VALLEYS. DO NOT EXPECT ANY THREAT OF THUNDERSTORMS
UNTIL POSSIBLY THE LATTER HALF OF NEXT WEEK AT THE EARLIEST.
WALLMANN

AVIATION...

SMOKE IMPACTS WILL SLOWLY ABATE THIS WEEK, BUT STILL WILL HAVE SOME
MVFR VIS NEAR KCXP/KTVL/KBAN THIS MORNING. EXPECT VFR CONDS BEFORE
POSSIBLY RETURNING AFTER 08Z TONIGHT IN THOSE SAME AREAS.

OTHERWISE, EXPECT A REPEAT OF YESTERDAY AS FAR AS CONVECTION WITH
SCT -SHRA/ISOLD TSRA WITH MVFR VIS EAST OF HWY 395. DRY/VFR
OTHERWISE WITH SW WINDS AGAIN PEAKING 21-01Z WITH MAX GUSTS TO 25
KTS. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING NVZ450-453-459.

CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING CAZ272-273.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:20 AM PDTFire Weather WatchREV5 hr
Sep 4, 10:48 AM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe36 hr
Sep 4, 3:50 PM PDTSpecial Weather StatementREVWashoe25 min

Nearby

Red Flag Warnings in California, 2013Red Flag Warnings in Nevada, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.